Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 382, NWS Nashville, TN

September 11, 2011Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Sep 11, 2011, 3:47 PM CDT for Williamson County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2011, 3:47 PM CDT (20:47 UTC)
Expired
Sep 11, 2011, 4:23 PM CDT
In force
36 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Williamson County, TN

The radar

The Nashville radar (KOHX), 58 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
314 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1324 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

158 
WUUS54 KOHX 112047
SVROHX
TNC187-112145-
/O.NEW.KOHX.SV.W.0382.110911T2047Z-110911T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
347 PM CDT SUN SEP 11 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 445 PM CDT

* AT 337 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING 
  WIND GUSTS IN EXCESS OF 60 MPH. THE STORM WAS NEAR SPRING HILL...
  MOVING NORTHEAST AT 10 TO 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FRANKLIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. 
DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

&&

LAT...LON 3580 8669 3576 8693 3578 8693 3577 8695
      3578 8696 3577 8696 3578 8701 3582 8705
      3597 8677
TIME...MOT...LOC 2045Z 244DEG 9KT 3581 8698

$$

FORECASTER:
19
1 follow-up statement
548 
WWUS54 KOHX 112123
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
423 PM CDT SUN SEP 11 2011

TNC187-112133-
/O.CAN.KOHX.SV.W.0382.000000T0000Z-110911T2145Z/
WILLIAMSON TN-
423 PM CDT SUN SEP 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR WILLIAMSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3580 8669 3576 8693 3578 8693 3577 8695
      3578 8696 3577 8696 3578 8701 3582 8705
      3597 8677
TIME...MOT...LOC 2123Z 244DEG 9KT 3585 8687

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:20 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Sep 11, 2:20 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
220 PM CDT SUN SEP 11 2011

.DISCUSSION...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS HAVE CONTINUE THROUGH
THE AFTERNOON ACROSS THE MID STATE WHILE BEING SOMEWHAT CONCENTRATED
ACROSS THE SOUTH AND PLATEAU AT MID AFTERNOON. MUCH OF THIS ACTIVITY
REMAINS DIURNALLY DRIVEN. SURFACE TROUGH STILL BACK IN WESTERN
TENNESSEE AS UPPER TROUGH CONTINUES TO WORK EVER SO SLOWLY ACROSS
THE TENNESSEE AND OHIO VALLEYS. UPPER LEVEL TROUGH AXIS SHIFTS
EAST THIS EVENING WHICH SHOULD END RAIN CHANCES OVER WESTERN
AREAS OF MID STATE FAIRLY EARLY BUT CONTINUE EASTERN AND PLATEAU
AT LEAST THROUGH MID TO LATE EVENING. DRY MONDAY WITH SURFACE AND
UPPER LEVEL TROUGHS EAST OF MID STATE.

A FRONTAL BOUNDARY WILL APPROACH FROM THE NORTHWEST TUESDAY NIGHT
AND BRING A SLIGHT CHANCE OF SHOWERS/TSTMS TO THE NORTHWEST LATE.

BY WEDNESDAY SURFACE FRONT SLIPS SOUTH OF MID STATE BUT AN UPPER
LEVEL SHORT WAVE WILL MOVE QUICKLY EAST FROM SOUTHERN PLAINS AND
INTO THE TENNESSEE VALLEY BRINGING AN INCREASED CHANCE FOR SHOWERS
AND THUNDERSTORMS TO THE MID STATE ESPECIALLY BY WEDNESDAY NIGHT.
SHORT WAVE SHIFTS EAST EARLY THURSDAY BUT MINOR WAVES WILL
CONTINUE TO BE TRANSIENT IN WEST TO NORTHWEST FLOW ALOFT THROUGH
THE REMAINDER OF THE WORK WEEK SO KEPT SMALL POPS IN THROUGH FRIDAY.

AS FOR TEMPS...WITH SURFACE FRONT SOUTH OF MID STATE LOOK FOR A COOL DOWN
IN TEMPS ABOUT MID WEEK AS 1032 MILLIBAR HIGH SLIDES ACROSS THE
GREAT LAKES REGION WHILE BRINGING CONTINENTAL POLAR AIR (FALL
LIKE) TO THE TENNESSEE VALLEY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      60  85  62  88 /  20  10  05  10
CLARKSVILLE    56  86  59  88 /  10  10  05  10
CROSSVILLE     54  80  57  82 /  30  10  05  10
COLUMBIA       59  86  61  89 /  20  10  05  10
LAWRENCEBURG   57  86  60  89 /  10  10  05  10
WAVERLY        57  86  59  88 /  10  10  05  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BOYD
Hazardous weather outlook, Sep 11, 5:00 AM CDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT SUN SEP 11 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-121000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
500 AM CDT SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

31

In the hours before

Special weather statement, Sep 11, 3:42 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
342 PM CDT SUN SEP 11 2011

TNZ059-112145-
WILLIAMSON-
342 PM CDT SUN SEP 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON COUNTY...

AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SPRING HILL...OR 11 MILES SOUTHWEST OF
FRANKLIN...MOVING EAST AT 10 MPH.

PEOPLE IN CENTRAL WILLIAMSON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3577 8668 3579 8702 3589 8707 3601 8674

12

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 3:42 PM CDTSpecial Weather StatementOHXWilliamson63 min
Sep 11, 3:48 PM CDTSpecial Weather StatementOHXMontgomery57 min
Sep 11, 3:51 PM CDTSevere Thunderstorm WarningOHXMontgomery33 min
Sep 11, 4:58 PM CDTSpecial Weather StatementOHXStewart32 min
Sep 11, 5:33 PM CDTSevere Thunderstorm WarningOHXStewart26 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.